Give detailed information on cardiotoxicity.

Expert Answers
besure77 eNotes educator| Certified Educator

Cardiotoxicity is a condition in which damage to the heart muscle has occurred and this damage may become permanent. The heart may become inflamed. The heart has a difficult time pumping blood throughout the body so there is poor circulation. There are many causes for this condition but it usually drug induced. One of the main causes for this condition is taking chemotherapy drugs. People who are anorexic may also suffer from this problem.

If cardiotoxicity is not treated effectively it may lead to a disorder called cardiomyopathy which can lead to permanent damage to the heart muscle and heart failure.

giorgiana1976 | Student

"Torsades de pointes" is reffering to a variety of ventricular tachycardia which presents distinct features on the electrocardiogram. It is characterized through a fast polymorphic ventricular pace, with characteristic twisting of  QRS complexes, around the isoelectric line. It is also associated with the decrease of blood pressure that can cause syncope. Although torsades de pointes is a rare tachycardia,it can degenerate into ventricular fibrillation and sudden death, in the absence of medical intervention.

The common causes for triggering torsades de pointes  include diarrhea, hypomagnesaemia and hypokalaemia. It was met in malnourished individuals and alcoholics.Torsades de pointes is associated with cardiotoxicity given by drug interaction between erythromycin, coadministered with nitromidazole, nutritional supplements and other drugs such as methadone, lithium, cyclical antidepressants is also a cause.

Access hundreds of thousands of answers with a free trial.

Start Free Trial
Ask a Question